Alert archive / Idaho / Wind Advisories in 2011

Wind Advisory 32, NWS Pocatello, ID

November 13, 2011

NWS Pocatello, ID issued this wind advisory at Nov 13, 2011, 3:39 AM MST. It took effect at Nov 13, 2011, 11:00 AM MST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Nov 13, 2011, 3:39 AM MST (10:39 UTC)
In effect from
Nov 13, 2011, 11:00 AM MST
Expired
Nov 13, 2011, 5:00 PM MST
In force
6 hr
Issued by
NWS Pocatello, ID

The text

As transmitted, in the capitals the NWS used until 2016.

845 
WWUS75 KPIH 131039
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
339 AM MST SUN NOV 13 2011

IDZ017-020>023-132215-
/O.NEW.KPIH.WI.Y.0032.111113T1800Z-111114T0000Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...IDAHO FALLS...
POCATELLO...OAKLEY
339 AM MST SUN NOV 13 2011

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM MST
THIS AFTERNOON. 

* TIMING...THIS AFTERNOON.

* WINDS...WEST TO SOUTHWEST AT 30 TO 35 MPH SUSTAINED WITH GUSTS
  TO AROUND 45MPH.

* LOCATIONS INCLUDE...IDAHO FALLS...BLACKFOOT...POCATELLO...INKOM...
  AMERICAN FALLS...ROCKLAND...MALTA...BURLEY AND OAKLEY.

* IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY MANEUVERING
  AT TIMES ESPECIALLY WHERE THEY ENCOUNTER DIRECT CROSSWINDS.
  LOCALIZED POCKETS OF BLOWING AND DRIFTING SNOW ARE POSSIBLE
  ACROSS PORTIONS OF THE SOUTHERN AND CARIBOU HIGHLANDS IN THE
  ADVISORY AREA...INCLUDING I 15 FROM SOUTH OF POCATELLO TO NEAR
  MCCAMMON AND I 84 FROM THE 86 JUNCTION TO THE UTAH BORDER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
2 follow-up statements
438 
WWUS75 KPIH 132129
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
229 PM MST SUN NOV 13 2011

IDZ017-020>023-140000-
/O.CON.KPIH.WI.Y.0032.000000T0000Z-111114T0000Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...IDAHO FALLS...
POCATELLO...OAKLEY
229 PM MST SUN NOV 13 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* TIMING...THROUGH 5 PM THIS AFTERNOON.

* WINDS...WEST TO SOUTHWEST AT 30 TO 35 MPH SUSTAINED WITH GUSTS 
  TO AROUND 45MPH. 

* LOCATIONS INCLUDE...IDAHO FALLS...BLACKFOOT...POCATELLO... 
  INKOM... AMERICAN FALLS...ROCKLAND...MALTA...BURLEY AND 
  OAKLEY. 

* IMPACTS...HIGH PROFILE VEHICLES MAY HAVE DIFFICULTY 
  MANEUVERING AT TIMES ESPECIALLY WHERE THEY ENCOUNTER DIRECT 
  CROSSWINDS. LOCALIZED POCKETS OF BLOWING AND DRIFTING SNOW ARE 
  POSSIBLE ACROSS PORTIONS OF THE SOUTHERN AND CARIBOU HIGHLANDS 
  IN THE ADVISORY AREA...INCLUDING I 15 FROM SOUTH OF POCATELLO 
  TO NEAR MCCAMMON AND I 84 FROM THE 86 JUNCTION TO THE UTAH 
  BORDER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
014 
WWUS75 KPIH 132358
NPWPIH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE POCATELLO ID
458 PM MST SUN NOV 13 2011

IDZ017-020>023-140100-
/O.EXP.KPIH.WI.Y.0032.000000T0000Z-111114T0000Z/
EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN-
LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
INCLUDING THE CITIES OF...BURLEY...RUPERT...IDAHO FALLS...
POCATELLO...OAKLEY
458 PM MST SUN NOV 13 2011

...WIND ADVISORY WILL EXPIRE AT 5 PM MST THIS AFTERNOON...

WIND SPEEDS HAVE BEGUN TO DROP BELOW ADVISORY LEVELS ACROSS
SOUTHEAST IDAHO LATE THIS AFTERNOON...THUS THE WIND ADVISORY WILL
BE ALLOWED TO EXPIRE.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Nov 13, 2:58 AM MST, 41 minutes earlier.

Area forecast discussion, Nov 13, 2:58 AM MST, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
258 AM MST SUN NOV 13 2011

.SHORT TERM...TODAY THROUGH TUESDAY. A STRONG NORTHWEST FLOW
PATTERN WILL CONTINUE ACROSS OUR PART OF THE COUNTRY. AN AREA OF
LIGHT SNOW CONTINUES TO QUICKLY SHIFT SOUTHEAST THIS
MORNING...EVEN FASTER THAN WHAT THE MODEL FORECASTS ARE
INDICATING. THE BULK OF THE SNOW WILL BE CONFINED TO THE EASTERN
AND SOUTHEASTERN MOUNTAINS TODAY WITH ANOTHER 1-2 INCHES OF SNOW
POSSIBLE ON TOP OF WHAT HAS FALLEN ALREADY OVERNIGHT.
ELSEWHERE...THERE WILL BE SOME LINGERING POCKETS OF LIGHT SNOW DUE
MAINLY AT HIGHER ELEVATIONS WITH LITTLE OR NO ACCUMULATION. THE
BIGGEST IMPACT TODAY WILL BE THE WINDS. WHILE THEY WILL BE LOWER
TODAY ACROSS THE BOARD...WINDY CONDITIONS WILL REMAIN A PROBLEM
ESPECIALLY ON RIDGETOPS ACROSS PORTIONS OF THE SNAKE PLAIN AND
SOUTHERN MOUNTAINS. MANY AREAS WILL SEE 15-30 MPH SUSTAINED WITH
HIGHER GUSTS. ACROSS THE SNAKE PLAIN INTO THE SOUTHERN
MOUNTAINS...SUSTAINED WINDS IN EXCESS OF 30 MPH ARE FORECAST WITH
GUSTS UP TO 45 MPH. WE ARE ISSUING A WIND ADVISORY FOR THESE AREAS
FOR THE AFTERNOON HOURS. WITH THESE WINDS...WE ARE ALSO EXPECTING
SOME POCKETS OF BLOWING AND DRIFTING SNOW IN THE MOUNTAINS BUT ARE
NOT ANTICIPATING ISSUING A WINTER WEATHER ADVISORY FOR THAT.

WITH THE PATTERN CONTINUING...EXPECT IT TO BE BREEZY THROUGH
TUESDAY WITH SOME CHANCE OF RAIN AND SNOW. HIGHER AMOUNTS WILL
FALL ACROSS THE WESTERN RANGES OF THE CENTRAL MOUNTAINS AND IN THE
EASTERN MOUNTAINS. IT APPEARS MONDAY WILL BE A BIT DRIER WITH NO
RAIN OR SNOW FALL FORECAST ACROSS THE SNAKE PLAIN AND SOUTHERN
HIGHLANDS. A LITTLE BETTER SURGE OF MOISTURE WILL MEAN AN
INCREASED CHANCE OF RAIN AND SNOW ON TUESDAY FOR ALL AREAS.
TEMPERATURES WILL NOT CHANGE VERY MUCH WITH HIGHS IN THE 30S AND
40S AT LOWER ELEVATIONS AND 20S IN THE MOUNTAINS. KEYES

.LONG TERM...TUE NIGHT THROUGH SUNDAY. NW FLOW ALOFT WILL GRADUALLY
TRANSITION TO ZONAL FLOW BY THU MORNING IN RESPONSE TO A DIGGING
UPPER TROF OVER THE GULF OF AK. SNOW SHOWERS CAN BE EXPECTED TUE
NIGHT THRU WED NIGHT MAINLY OVER THE CEN MTNS AND EASTERN HIGHLANDS
DUE TO THE NW FLOW INTERACTING WITH TERRAIN. PRECIP AMOUNTS WILL BE
LIGHT. A MINOR WAVE IN THE ZONAL FLOW ON THU WILL INCREASE PRECIP
CHANCES ACROSS THE FCST AREA...BUT AGAIN PRECIP SHOULD BE LIGHT.

AS THE NEXT STORM SYSTEM MOVES INTO THE PAC NW ON FRI...THE UPPER
FLOW OVER ID BEGINS TO TURN TO THE SW. AS THE TROF CONTINUES TO DIG
OVER THE WESTERN US...A SFC LOW DEVELOPS FRI OVER NV AND IS MOVES TO
THE SE CORNER OF ID BY SAT MORNING. PRECIP WILL OVERSPREAD THE FCST
AREA ON FRI...AND WRAP AROUND MOISTURE WITH THE SFC LOW WILL KEEP
PRECIP CHANCES HIGH THRU SATURDAY. MOST PRECIP WILL BE SNOW...EXCEPT
MAY BE MIXED WITH RAIN FRI AND SAT AFTN IN THE LOWER ELEVATIONS.
THIS MAJOR TROF DOMINATES THE ENTIRE WEST THRU THE WEEKEND...AND
WILL RESULT IN COLDER TEMPS BY SUNDAY. HEDGES

&&

.AVIATION...LIGHT SNOW AT KBYI AND KPIH WILL COME TO AN END EARLY
THIS MORNING...WITH LOW VFR CIGS LINGERING UNTIL LATE MORNING. VFR
CONDITIONS WILL DOMINATE THRU TONIGHT...ALTHOUGH SOME LOW CLDS MAY
FORM LATE TONIGHT IN THE UPPER SNAKE RIVER PLAIN.

STRONG SW WINDS WILL CONTINUE INTO THE EVE HOURS THRU THE SNAKE
RIVER PLAIN. THE STRONGEST WINDS WILL BE THIS AFTN. BREEZY
CONDITIONS WILL CONTINUE THRU TONIGHT...WHICH SHOULD MINIMIZE
CHANCES FOR FOG. HEDGES

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 11 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
IDZ017-020>023.

&&
Hazardous weather outlook, Nov 13, 3:28 AM MST, 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
328 AM MST SUN NOV 13 2011

IDZ017>025-031-032-141030-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
328 AM MST SUN NOV 13 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

SNOW IS EXPECTED TODAY MAINLY ACROSS THE MOUNTAINS. THE EASTERN
MOUNTAINS SHOULD SEE AN ADDITIONAL 1-2 INCHES BEFORE TAPERING OFF
THIS AFTERNOON. ELSEWHERE...LITTLE TO NO ACCUMULATION.

WINDS OF 15-30 MPH WITH HIGHER GUSTS ARE EXPECTED...WITH UP TO 35
MPH AND GUSTS TO AROUND 45 MPH ACROSS PORTIONS OF THE SNAKE
PLAIN...SOUTHERN AND CARIBOU HIGHLANDS. A WIND ADVISORY IS IN
EFFECT FOR THOSE AREAS FOR THIS AFTERNOON. POCKETS OF BLOWING AND
DRIFTING SNOW ARE POSSIBLE MAINLY IN THE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

OCCASIONAL RAIN AND/OR SNOW IS FORECAST THROUGH THE REST OF THIS
WEEK. IT WILL BE BREEZY AT TIMES...ESPECIALLY FOR MONDAY
AFTERNOON. ANOTHER WIND ADVISORY MAY BE NEEDED ACROSS THE SNAKE
PLAIN AND ADJACENT AREAS.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

In the hours before

Special weather statement, Nov 13, 1:58 AM MST, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
158 AM MST SUN NOV 13 2011

IDZ019-021>025-131200-
BEAR LAKE ID-CARIBOU ID-ONEIDA ID-TETON ID-BINGHAM ID-BONNEVILLE
ID-POWER ID-CASSIA ID-BANNOCK ID-MADISON ID-FRANKLIN ID-FREMONT ID-
158 AM MST SUN NOV 13 2011

THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  EASTERN FREMONT COUNTY IN EASTERN IDAHO
  EASTERN CASSIA COUNTY IN SOUTH CENTRAL IDAHO
  FRANKLIN COUNTY IN SOUTHEAST IDAHO
  EASTERN MADISON COUNTY IN SOUTHEAST IDAHO
  BANNOCK COUNTY IN SOUTHEAST IDAHO
  SOUTHERN POWER COUNTY IN SOUTHEAST IDAHO
  EASTERN BONNEVILLE COUNTY IN SOUTHEAST IDAHO
  EAST CENTRAL BINGHAM COUNTY IN SOUTHEAST IDAHO
  TETON COUNTY IN SOUTHEAST IDAHO
  ONEIDA COUNTY IN SOUTHEAST IDAHO
  CARIBOU COUNTY IN SOUTHEAST IDAHO
  BEAR LAKE COUNTY IN SOUTHEAST IDAHO

UNTIL 500 AM MST

LIGHT SNOWFALL ALONG WITH OCCASIONAL WIND GUSTS OF 20 TO 35 MPH ARE
CREATING AREAS OF BLOWING SNOW...REDUCED VISIBILITY AND HAZARDOUS
ROAD CONDITIONS. ACCUMULATIONS OF 1 TO 3 INCHES IS EXPECTED THROUGH
5 AM. ALLOW FOR EXTRA TIME IF YOU ARE TRAVELLING EARLY THIS MORNING.

LOCATIONS THAT COULD BE AFFECTED INCLUDE...
   ISLAND PARK...
   DRIGGS...
   SODA SPRINGS...
   WAYAN...
   BEAR LAKE...
   MALAD...
   ROCKLAND...
   MALTA...

LAT...LON 4248 11333 4289 11227 4328 11186 4397 11143
      4455 11162 4455 11150 4471 11149 4476 11138
      4474 11133 4448 11109 4413 11104 4200 11104
      4198 11374 4199 11374

JKEYES

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 1:58 AM MSTSpecial Weather StatementPIHBannock, Bear Lake, Bonneville, Caribou, Franklin, Fremont and 2 more3 hr
Nov 13, 4:58 AM MSTSpecial Weather StatementPIHBannock, Bear Lake, Bonneville, Caribou, Cassia, Franklin and 4 more3 hr

Nearby

Wind Advisories in Idaho, 2011Every wind advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.